Vol. 52, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Reconstructing infinite graphs

J. Adrian (John) Bondy and Robert Louis Hemminger

Vol. 52 (1974), No. 2, 331–340
Abstract

It is a well-known conjecture of S. M. Ulam that any finite graph of order at least three can be reconstructed from its maximal vertex-deleted subgraphs. Formally (writing Gv for G v) Ulam’s Conjecture states: if G and H are finite graphs of order at least three such that there is a bijection σ;V (G) V (H) with the property (1) GvHσ(v) for all v V (G), then GH. This conjecture has not been proved in general, although it was shown by P. J. Kelly to be true for disconnected graphs and trees and has also been verified for several other classes of graphs. The purpose of this paper is to examine Ulam’s Conjecture for infinite graphs. (It is trivial to determine, from any Gv, whether or not a graph G is infinite.) Results are obtained which can loosely be viewed as extensions of Kelly’s work on disconnected graphs and trees.

Mathematical Subject Classification 2000
Primary: 05C05
Milestones
Received: 1 March 1972
Revised: 17 October 1973
Published: 1 June 1974
Authors
J. Adrian (John) Bondy
Robert Louis Hemminger